MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0517CSFMX
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210100410 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "physician was deploying a 5x17 max and it detached after getting a few loops into the aneurysm.He had to retrieve it with a 6mm trevo after failing with a 4mm trevo.He said he was feeling friction when he was advancing the coil and that it came off when he was repositioning.After retrieving it, he placed two xl coils.He said there was a lot of spasm and it was a very challenging case.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.10jan2022: after several months of persistently reaching out to the hospital in order to retreive the unit for analysis, sales rep has deteremined the hospital has decided to keep the unit.Device has become unavailable for analysis by balt usa.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210100410 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key12309487
Report Number3014162263-2021-00028
Device Sequence Number11558533
Product Code HCG
UDI-Device Identifier00818053025181
UDI-Public00818053025181
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberOPTI0517CSFMX
Device Catalogue NumberN/A
Device Lot NumberF210100410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown